Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 7, NWS Cheyenne, WY

February 10, 2006Box Butte County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this wind advisory at Feb 10, 2006, 5:12 PM MST for Box Butte County, Cheyenne County, Morrill County, Nebraska. It was in force for 108 min.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 5:12 PM MST (00:12 UTC)
Expired
Feb 10, 2006, 7:00 PM MST
In force
108 min
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 161 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 110012
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MST FRI FEB 10 2006

NEZ003-021-055-110200-
/O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/
/O.NEW.KCYS.WI.Y.0007.060211T0012Z-060211T0200Z/
BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...SIDNEY
512 PM MST FRI FEB 10 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO
45 MPH WILL CONTINUE THROUGH 7 PM MST. THUS THE WIND ADVISORY HAS
BEEN EXTENDED FOR BOX BUTTE...MORRILL AND CHEYENNE COUNTIES. AT
5 PM MST ALLIANCE AIRPORT RECORDED SUSTAINED WIND OF 30 MPH AND
GUSTS UP TO 43 MPH. SIDNEY AIRPORT RECORDED SUSTAINED WIND OF 32
MPH AND GUST OF 45 MPH AT 5 PM MST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ001-002-019-020-054-110115-
/O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/
SIOUX-DAWES-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...SCOTTSBLUFF...
GERING...HARRISBURG...KIMBALL
512 PM MST FRI FEB 10 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
BELOW CRITERIA. ALTHOUGH WINDS WILL REMAIN GUSTY FROM THE
NORTHWEST...THEY WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING.

$$
1 follow-up statement
000 
WWUS75 KCYS 110203
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MST FRI FEB 10 2006

NEZ003-021-055-110315-
/O.EXP.KCYS.WI.Y.0007.000000T0000Z-060211T0200Z/
BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...SIDNEY
703 PM MST FRI FEB 10 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
DECREASE ACROSS THE AREA THROUGH REST OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:05 PM MST, 7 minutes earlier.

Area forecast discussion, Feb 10, 5:05 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MST FRI FEB 10 2006

.UPDATED...HAVE UPDATED FORECAST TO REMOVE PORTION OF THE WIND
ADVISORY IN NEBRASKA PANHANDLE. SINCE WINDS ARE STILL RATHER HIGH
FOR BOX BUTTE...MORRILL...AND CHEYENNE COUNTIES WILL CONTINUE WITH
ADVISORY THROUGH 7PM MST.  ALTHOUGH WINDS WILL STILL REMAIN GUSTY
FROM THE NORTHWEST FOR OTHER PORTIONS OF NEBRASKA...THEY WILL DROP
BELOW ADVISORY CRITERIA AND CONTINUE TO DECREASE THROUGH THE EARLY
EVENING.  A SPOTTER AT HARRISON NEBRASKA RECORDED WIND GUST OF 52
MPH AT 1127 AM MST.  OTHER AREAS LIKE SIDNEY WERE ALSO STRONG WITH
SUSTAINED WIND OF 39 MPH AND GUST OF 52 MPH RECORDED EARLIER TODAY.
LIGHT SNOW SHOWERS WILL CONTINUE TO DECREASE OVER ARES OF WYOMING.
SNOW SHOWERS WILL CONTINUE THROUGH THE NEBRASKA PANHANDLE THROUGH
EARLY EVENING. ALTHOUGH ONLY A LIGHT DUSTING OF SNOW
EXPECTED...TRAVELERS SHOULD USE CAUTION DUE TO THE SLICK ROADS AND
GUSTY WINDS THAT WILL REDUCE VISIBILITIES.  WILL LIKELY NEED TO
UPDATE LATER TONIGHT TO REDUCE POPS AND CLOUD COVER FOR MANY AREAS.
MG
&&

.PREV DISCUSSION...ISSUED AT 208 PM MST FRI FEB 10 2006

SHORT TERM...THE SNOW SHOWERS AND WINDS OVER THE CWA EARLY THIS
AFTERNOON WILL GRADUALLY DIMINISH EARLY THIS EVENING.  THE SHOWER
ACTIVITY WILL END BY 06Z AS THE BOUNDARY LAYER STABILIZES AND THE
CWA GETS OUT FROM UNDER THE CYCLONIC SIDE OF THE 300 MB JET.  WILL
KEEP THE CURRENT WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE
GOING UNTIL 00Z.  LOWS TONIGHT WILL BE ON THE CHILLY
SIDE...ESPECIALLY IN THE LOWER ELEVATIONS OF ALBANY AND CARBON
COUNTIES WITH LIGHTER WINDS AND LESS CLOUD COVER.  MOST OF THOSE
AREAS WILL BE WELL BELOW ZERO.  OTHERWISE THE FORECAST THROUGH
SUNDAY IS DRY WITH WARMING TEMPERATURES.  HEIGHTS ALOFT RISE DURING
THAT TIME AS DO THE 700 MB TEMPERATURES AND 1000-500 MB THICKNESS
VALUES. SURFACE HIGH PRESSURE ALSO BUILDS INTO THE CWA SLOWLY FROM
THE WEST. BY SUNDAY...MOST PLACES WILL BE BACK TO ABOVE NORMAL
TEMPERATURES. THE WINDS ALOFT REMAIN STRONG THROUGH SATURDAY AND THE
SURFACE PRESSURE GRADIENT REMAINS TIGHT.  CONTINUED WINDY
WEATHER...ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE WILL
CONTINUE...BUT SHOULD NOT BE AS STRONG AS THE WINDS THAT WERE
EXPERIENCED TODAY. WINDS SPEEDS SHOULD BE EVEN LESS BY SUNDAY.
MODELS ARE IN CLOSE AGREEMENT FOR THIS FORECAST...WITH THE MAJOR
DIFFERENCE BEING MORE QPF THIS EVENING ON THE GFS THAN ON THE NAM.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...A DRY DOWNSLOPE PATTERN
CONTINUES UNTIL TUESDAY WHEN ANOTHER CANADIAN FRONT SLAMS INTO THE
REGION. INDICATIONS ARE THAT THIS DOSE OF COLD AIR WILL STICK AROUND
FOR A WHILE. GFS/NAM/ECMWF FORECASTING FROPA TUESDAY AFTERNOON...BUT
ITS STILL TOO EARLY TO PUT A LOT OF STOCK IN THE TIMING OF THIS
FEATURE. WHAT FOLLOWS WILL BE A PROLONGED PERIOD OF UPSLOPE AND
OCCASIONAL SNOW AS THE POLAR JET SLIPS TO OUR SOUTH AND SPRAWLING
HIGH PRESSURE COVERS THE CENTRAL U.S.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY EXTENDED UNTIL 7 PM MST TONIGHT FOR NEZ003
     NEZ021...AND NEZ055.

&&

SHORT TERM...WEILAND
LONG TERM....POMEROY
Hazardous weather outlook, Feb 10, 4:55 AM MST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MST FRI FEB 10 2006

WYZ059>070-111200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
455 AM MST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

COLD AND WINDY WITH PERIODS OF LIGHT SNOW. COLD ARCTIC AIR OVER
THE AREA IN CONJUNCTION WITH GUSTY NORTH WINDS 20 TO 30 MPH WITH
GUSTS TO 40 MPH WILL CREATE WIND CHILL TEMPERATURES BETWEEN 5
BELOW ZERO TO 10 ABOVE ZERO. IN THE HIGH MOUNTAINS WIND CHILL
VALUES CAN FALL AS LOW AS 20 BELOW ZERO. LIGHT SNOW WILL END DURING
THE NIGHT WITH LITTLE ADDITIONAL ACCUMULATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY SATURDAY THROUGH EARLY TUESDAY WITH A WARMING TREND. LATE
TUESDAY ANOTHER PUSH OF COLD PACIFIC AND CANADIAN AIR IS
EXPECTED WITH LIGHT SNOW AND FALLING TEMPERATURES TUESDAY
AFTERNOON. PERIODS OF LIGHT SNOW WILL CONTINUE...MAINLY EAST OF
THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY AS TEMPERATURES
REMAIN BELOW NORMAL THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH.

NEZ001>003-019>021-054-055-111200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
455 AM MST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND ADVISORY IS IN EFFECT TODAY. COLD TEMPERATURES AND
STRONG WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES WILL
GENERATE WIND CHILL VALUES BETWEEN ZERO AND 10 ABOVE ZERO THIS
AFTERNOON. WINDS WILL DECREASE DURING THE EARLY EVENING. PLEASE
REFER TO THE NWS PRODUCT /WWUS75 KCYS/ FOR FURTHER DETAILS.
PERIODS OF LIGHT SNOW ARE EXPECTED TODAY DECREASING TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY SATURDAY THROUGH EARLY TUESDAY WITH A WARMING TREND. LATE
TUESDAY ANOTHER PUSH OF COLD PACIFIC AND CANADIAN AIR IS
EXPECTED WITH LIGHT SNOW AND FALLING TEMPERATURES TUESDAY
AFTERNOON. PERIODS OF LIGHT SNOW WILL CONTINUE...MAINLY EAST OF
THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY AS TEMPERATURES
REMAIN BELOW NORMAL THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH.

COPLEY

In the hours before

Local storm report, Feb 10, 12:58 PM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MST FRI FEB 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     NON-TSTM WND GST 2 SSW SIDNEY            41.10N 102.99W
02/10/2006  M54 MPH          CHEYENNE           NE   ASOS

0930 AM     NON-TSTM WND GST 3 S KIMBALL             41.18N 103.67W
02/10/2006  M45 MPH          KIMBALL            NE   AWOS

0949 AM     NON-TSTM WND GST 5 SE ALLIANCE           42.06N 102.80W
02/10/2006  M52 MPH          BOX BUTTE          NE   ASOS

1005 AM     NON-TSTM WND GST 10 NE BENNETT RESERVOIR 41.36N 103.49W
02/10/2006  M46 MPH          KIMBALL            NE   MESONET

1005 AM     NON-TSTM WND GST 7 NNE PANORAMA POINT    41.10N 103.98W
02/10/2006  M47 MPH          KIMBALL            NE   MESONET

1021 AM     NON-TSTM WND GST 5 W CHADRON             42.84N 103.10W
02/10/2006  M45 MPH          DAWES              NE   ASOS

1103 AM     NON-TSTM WND GST 4 E SCOTTSBLUFF         41.87N 103.59W
02/10/2006  M49 MPH          SCOTTS BLUFF       NE   ASOS

1145 AM     NON-TSTM WND GST 4 SW SCOTTSBLUFF        41.83N 103.71W
02/10/2006  M54 MPH          SCOTTS BLUFF       NE   MESONET

&&

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.